Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 22, NWS Wichita, KS

April 8, 20084 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 8, 2008, 1:28 AM CDT for 4 counties in Kansas. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2008, 1:28 AM CDT (06:28 UTC)
Expired
Apr 8, 2008, 2:30 AM CDT
In force
62 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Allen County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS

The radar

The Pleasant Hill radar (KEAX), 153 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 1:37 AM CDTHAIL 0.753 W Chanute, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days
Apr 8, 1:00 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 6.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1821 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
720 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 080629
SVRICT
KSC001-133-205-207-080730-
/O.NEW.KICT.SV.W.0022.080408T0628Z-080408T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
128 AM CDT TUE APR 8 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NEOSHO COUNTY IN SOUTHEAST KANSAS.
  EASTERN WILSON COUNTY IN SOUTHEAST KANSAS.
  ALLEN COUNTY IN SOUTHEAST KANSAS.
  SOUTHEASTERN WOODSON COUNTY IN SOUTHEAST KANSAS.

* UNTIL 230 AM CDT.

* AT 123 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
  LOCATED NEAR ALTOONA...OR 10 MILES SOUTHWEST OF CHANUTE...AND
  MOVING NORTHEAST AT 60 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ALTOONA...BASSETT...CHANUTE...EARLTON...ELSMORE...ERIE...GAS...
  HUMBOLDT...IOLA...LA HARPE...MILDRED...MORAN...PETROLIA...
  SAVONBURG...STARK...THAYER...CHANUTE AIRPORT.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3804 9549 3803 9508 3754 9509 3742 9560
      3759 9573
TIME...MOT...LOC 0628Z 226DEG 58KT 3762 9552

$$

LAWSON
2 follow-up statements
000 
WWUS53 KICT 080651
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
151 AM CDT TUE APR 8 2008

KSC001-133-080730-
/O.CON.KICT.SV.W.0022.000000T0000Z-080408T0730Z/
ALLEN KS-NEOSHO KS-
151 AM CDT TUE APR 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
NEOSHO AND ALLEN COUNTIES UNTIL 230 AM CDT...

AT 145 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 6
MILES EAST OF HUMBOLDT...OR 8 MILES SOUTHEAST OF IOLA...MOVING
NORTHEAST AT 60 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF ALLEN AND
NORTHERN NEOSHO COUNTIES...INCLUDING THE TOWNS OF LA HARPE...MORAN
AND MILDRED.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3745 9551 3765 9552 3804 9549 3803 9508
      3800 9509 3795 9508 3795 9509 3794 9508
      3754 9509
TIME...MOT...LOC 0651Z 221DEG 57KT 3790 9525

$$

LAWSON
000 
WWUS53 KICT 080700
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
200 AM CDT TUE APR 8 2008

KSC001-133-080710-
/O.CAN.KICT.SV.W.0022.000000T0000Z-080408T0730Z/
ALLEN KS-NEOSHO KS-
200 AM CDT TUE APR 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NEOSHO AND ALLEN
COUNTIES HAS BEEN CANCELLED...

AT 156 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3745 9551 3765 9552 3804 9549 3803 9508
      3800 9509 3795 9508 3795 9509 3794 9508
      3754 9509
TIME...MOT...LOC 0700Z 221DEG 57KT 3800 9513

$$

HOWERTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:38 PM CDT, 9 hours 50 minutes earlier.

Area forecast discussion, Apr 7, 3:38 PM CDT, 9 hours 50 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE WICHITA KS
338 PM CDT MON APR 7 2008

.DISCUSSION...
THE MAIN FORECAST CONCERNS WILL DEAL WITH POSSIBLE SEVERE WEATHER
CHANCES FOR TONIGHT AND NEXT ROUND OF PRECIPITATION FOR WEDNESDAY
AFTERNOON INTO THURSDAY.

TONIGHT:
FRONTAL BOUNDARY EXTENDED FROM SOUTHWEST OKLAHOMA INTO SOUTHERN
MISSOURI....WITH SURFACE HIGH PRESSURE OVER NEBRASKA. THIS RESULTED
IN EASTERLY FLOW GIVING GOOD UPSLOPE CONDITIONS OVER THE FORECAST
AREA. CURRENTLY...SCATTERED AREAS OF ELEVATED SHOWERS AND ISOLATED
THUNDERSTORMS ALREADY OCCURRING. OVERNIGHT THE FRONTAL BOUNDARY WILL
DRIFT NORTHWARD AND CONTINUE TO BE THE FOCUS FOR THUNDERSTORM
ACTIVITY. SPC HAS INCLUDED MOST OF SOUTH CENTRAL AND SOUTHEAST
KANSAS IN A SLIGHT RISK AREA FOR SEVERE THUNDERSTORMS. THE BEST
CHANCE FOR THIS TO OCCUR SHOULD BE AFTER 11:00 PM AND THE MAIN
THREAT WILL BE HAIL MAINLY EAST OF THE TURNPIKE WHERE THE LOW LEVEL
JET WILL ENHANCE THE LIFT ALONG THE FRONTAL BOUNDARY. RAINFALL WILL
BE WIDESPREAD THROUGH THE AREA.

TUESDAY:
AT 12Z A FRONTAL BOUNDARY SHOULD EXTEND FROM CENTRAL OKLAHOMA...
ACROSS SOUTHEAST KANSAS INTO WEST CENTRAL MISSOURI. THE BEST CHANCES
FOR PRECIPITATION WILL BE IN THE VICINITY OF THIS BOUNDARY. ALONG
AND TO THE NORTH OF THIS BOUNDARY. THE BOUNDARY WILL MOVE SLOWLY TO
THE EAST THROUGH THE DAY. CHANCES OF RAIN ARE EXPECTED TO END MAINLY
WEST OF I-135 BY NOON...THEN THROUGH SOUTHEAST KANSAS BY 2200Z.

WEDNESDAY:
COOLER BELOW CLIMO HIGH TEMPERATURES WILL BE IN STORE ON WEDNESDAY
AS SURFACE HIGH SETTLES OVER THE AREA. IT WILL BE A CHILLY START ON
WEDNESDAY WITH POSSIBLE FOG IN THE MORNING DUE TO EXPECTED MOIST
BOUNDARY LAYER AND DECOUPLED WINDS. CHANCES OF SHOWERS WILL BE
MOVING IN FROM THE SOUTHWEST DURING THE AFTERNOON AND INTO THE
EVENING HOURS AS THE NEXT SYSTEM MOVES IN.

THURSDAY THROUGH FRIDAY:
GFS MODEL HAS BEEN CONSISTENT WITH AN H5 TROF OVER THE ROCKY
MOUNTAIN REGION BY EARLY THURSDAY. AT THE SURFACE...A LOW PRESSURE
SYSTEM OVER EASTERN NEW MEXICO WITH A FRONTAL SYSTEM EXTENDING FROM
THE LOW...THROUGH EASTERN OKLAHOMA INTO MISSOURI. THE SURFACE LOW IS
PROGGED TO MOVE EAST INTO OKLAHOMA WITH THE FRONTAL BOUNDARY IN THE
VICINITY OF THE I-44 CORRIDOR. GREATEST CHANCES OF THUNDERSTORMS
WILL BE CONFINED TO SOUTHEAST KANSAS AND POINTS EASTWARD...WHERE WE
COULD SEE SOME SIGNIFICANT RAINFALL BEFORE THIS SYSTEM MOVES OUT.
REMAINDER OF THE FORECAST AREA...GOOD UPSLOPE CONDITIONS WITH
ABUNDANT LOW LEVEL MOISTURE...SO RAIN SHOWERS DEFINITELY A GOOD BET.

SATURDAY THROUGH MONDAY:
UPPER LEVEL LOW IS PROGGED TO BE CENTERED OVER MICHIGAN SATURDAY
WITH RIDGING OVER THE WESTERN U.S. AT THE SURFACE...HIGH PRESSURE
WILL DOMINATE THE CENTRAL U.S. RESULTING IN PLEASANT WEATHER DURING
THIS TIME PERIOD. WILL SEE A WARMING TREND EACH DAY AS THE H5 RIDGE
MOVES EASTWARD. HIGHS ON SATURDAY SHOULD BE IN THE MID 60S WARMING
INTO THE LOWER 70S BY MONDAY.

AVIATION...18Z TAF ISSUANCE
LATEST RADAR LOOP WAS SHOWING SOME ELEVATED SHOWERS AND ISOLATED
THUNDERSTORMS TRYING TO DEVELOP OVER SOUTH CENTRAL KANSAS. THIS IS
THE LEADING EDGE OF SOME MOISTURE TRANSPORT TAKING PLACE BETWEEN
300-305K. LATEST SURFACE ANALYSIS WAS SHOWING LOTS OF DRY AIR
STILL IN PLACE IN THE LOW LEVELS. THIS ACTIVITY ON RADAR WILL MOST
LIKELY RESULT IN SOME VIRGA. OTHERWISE...CEILINGS SHOULD BEGIN TO
LOWER THIS EVENING AS MORE MOISTURE CONTINUES TO PUMPED UP FROM
THE GULF. BEST THUNDERSTORM CHANCES STILL APPEAR TO BE TOWARDS
MIDNIGHT WITH CEILINGS DROPPING INTO THE IFR CATEGORY AS THE
NORTHERLY FLOW KICKS IN OVERNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    45  55  36  57 /  90  50  10  40
HUTCHINSON      42  52  35  56 / 100  50  10  40
NEWTON          44  53  36  57 / 100  60  10  40
ELDORADO        47  55  37  58 / 100  70  10  30
WINFIELD-KWLD   48  57  37  58 /  80  60  10  40
RUSSELL         35  49  32  53 /  90  50  10  40
GREAT BEND      36  50  32  53 /  90  40  10  40
SALINA          39  49  33  55 / 100  50  10  30
MCPHERSON       41  51  34  55 / 100  50  10  40
COFFEYVILLE     53  60  39  64 /  90  70  10  30
CHANUTE         51  57  39  62 /  90  70  10  20
IOLA            50  56  39  62 /  90  80  10  20
PARSONS-KPPF    52  59  39  63 /  90  70  10  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ELDER/COX
Hazardous weather outlook, Apr 7, 3:54 PM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
354 PM CDT MON APR 7 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-082100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
354 PM CDT MON APR 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A STRONG STORM SYSTEM WILL MOVE INTO THE REGION LATE TONIGHT. THUNDERSTORMS
ARE EXPECTED TO BECOME MORE NUMEROUS LATER TONIGHT AND INTENSIFY...
AS A LOW LEVEL JET PUMPS RICHER GULF MOISTURE INTO THE AREA. THE
STRONGER STORMS WILL BE CAPABLE OF PRODUCING QUARTER TO GOLFBALL
SIZE HAIL...MAINLY FOR LOCATIONS ALONG AND EAST OF THE TURNPIKE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL LINGER ACROSS THE AREA ON TUESDAY WITH STRONG
TO SEVERE STORMS POSSIBLE OVER SOUTHEAST KANSAS EARLY TUESDAY
MORNING...WITH LARGE HAIL BEING THE MAIN SEVERE WEATHER RISK.

MEANWHILE...ANOTHER STORM SYSTEM WILL DEVELOP AND AFFECT THE
CENTRAL PLAINS FOR WEDNESDAY THROUGH THURSDAY. THUNDERSTORMS WILL
BE POSSIBLE ONCE AGAIN...BUT SEVERE WEATHER CHANCES LOOK TO BE
LIMITED WITH THIS NEXT WEATHER SYSTEM. HOWEVER...SOME OF THE
STORMS COULD PRODUCE LOCALLY HEAVY RAIN THAT COULD RESULT IN
FLOODING. STAY TUNED FOR ADDITIONAL DETAILS OR UPDATES ON THIS
STORM SYSTEM.

FRIDAY AFTERNOON...STRONG NORTHWEST WINDS COMBINED WITH LOW
HUMIDITIES WILL PUT THE RANGELAND FIRE DANGER INTO THE HIGH
CATEGORY. OUTDOOR BURNING IS DISCOURAGED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE FOR TONIGHT ACROSS SOUTH
CENTRAL AND SOUTHEAST KANSAS...AND COULD BE REQUIRED AGAIN OVER
SOUTHEAST KANSAS EARLY TUESDAY MORNING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, Apr 8, 12:21 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1221 AM CDT TUE APR 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 AM     TSTM WND GST     3 W HALSTEAD            38.00N 97.56W
04/08/2008  M67 MPH          HARVEY             KS   TRAINED SPOTTER

&&

JMC
Special weather statement, Apr 8, 12:23 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1223 AM CDT TUE APR 8 2008

KSZ050-080600-
RICE-
1223 AM CDT TUE APR 8 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RICE COUNTY...

AT 1219 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR STERLING...OR 17 MILES NORTHWEST
OF HUTCHINSON...AND MOVING NORTHEAST AT 41 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Local storm report, Apr 8, 12:30 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1230 AM CDT TUE APR 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1227 AM     HAIL             MOUNT HOPE              37.87N 97.66W
04/08/2008  E0.88 INCH       SEDGWICK           KS   TRAINED SPOTTER

&&

JMC
Local storm report, Apr 8, 12:37 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1237 AM CDT TUE APR 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     TSTM WND GST     NEWTON                  38.04N 97.34W
04/08/2008  M71 MPH          HARVEY             KS   AWOS

&&

JMC
Special weather statement, Apr 8, 12:51 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1251 AM CDT TUE APR 8 2008

KSZ094-095-098-099-080615-
CHAUTAUQUA-ELK-MONTGOMERY-WILSON-
1251 AM CDT TUE APR 8 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHAUTAUQUA...ELK...MONTGOMERY AND WILSON
COUNTIES...

AT 1246 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF SEDAN...OR NEAR
SEDAN...AND MOVING NORTHEAST AT 48 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Special weather statement, Apr 8, 1:25 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
125 AM CDT TUE APR 8 2008

KSZ071-072-095-096-080700-
ALLEN-NEOSHO-WILSON-WOODSON-
125 AM CDT TUE APR 8 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ALLEN...NEOSHO...WILSON AND WOODSON COUNTIES...

AT 123 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ALTOONA...OR 10 MILES SOUTHWEST OF
CHANUTE...AND MOVING NORTHEAST AT 55 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 12:13 AM CDTSevere Thunderstorm WarningICTHarvey, Reno, Sedgwick47 min
Apr 8, 12:42 AM CDTSevere Thunderstorm WarningICTButler, Chase, Marion48 min
Apr 8, 12:55 AM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Montgomery, Wilson28 min
Apr 8, 1:08 AM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood67 min
Apr 8, 1:55 AM CDTSevere Thunderstorm WarningICTGreenwood41 min
Apr 8, 2:09 AM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sumner36 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.